Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 18, 2015, 3:50 AM CDT. It took effect at Oct 19, 2015, 12:00 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2015, 3:50 AM CDT (08:50 UTC)
- In effect from
- Oct 19, 2015, 12:00 AM CDT
- Expired
- Oct 19, 2015, 1:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
080 WHUS73 KGRB 180850 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CDT SUN OCT 18 2015 ...INCREASING SOUTH TO SOUTHWEST WINDS EXPECTED TONIGHT... .HIGH PRESSURE DRIFTING OFF TO THE EAST COMBINED WITH A COLD FRONT APPROACHING FROM THE NORTHWEST WILL RESULT IN INCREASING SOUTH TO SOUTHWEST WINDS TONDAY AND TONIGHT. WINDS WILL BEGIN TO GRADUALLY DIMINISH STARTING MONDAY AFTERNOON...THOUGH IT WILL TAKE LONGER FOR THE WAVES GENERATED BY THE STRONG WINDS TO SUBSIDE. LMZ521-541-181700- /O.NEW.KGRB.GL.W.0015.151019T0500Z-151019T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 350 AM CDT SUN OCT 18 2015 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT MONDAY. * WINDS...SOUTH TO SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE- FORCE GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND MONDAY MORNING. * WAVES...WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY AND TO 5 TO 8 FEET ON THE LAKE. * A SMALL CRAFT ADVISORY WILL EVENTUALLY BE NEEDED FOR MONDAY AFTERNOON AND EVENING...AFTER WINDS START TO DIMINISH BUT WHILE WAVES ARE STILL HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-181700- /O.NEW.KGRB.SC.Y.0068.151019T0500Z-151020T0900Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 350 AM CDT SUN OCT 18 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM CDT TUESDAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW GALE-FORCE GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND MONDAY MORNING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
5 follow-up statements
791 WHUS73 KGRB 181429 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 929 AM CDT SUN OCT 18 2015 ...INCREASING SOUTH TO SOUTHWEST WINDS EXPECTED TONIGHT... .HIGH PRESSURE DRIFTING OFF TO THE EAST COMBINED WITH A COLD FRONT APPROACHING FROM THE NORTHWEST WILL RESULT IN INCREASING SOUTH TO SOUTHWEST WINDS TONDAY AND TONIGHT. WINDS WILL BEGIN TO GRADUALLY DIMINISH STARTING MONDAY AFTERNOON...THOUGH IT WILL TAKE LONGER FOR THE WAVES GENERATED BY THE STRONG WINDS TO SUBSIDE. LMZ521-541-182230- /O.CON.KGRB.GL.W.0015.151019T0500Z-151019T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 929 AM CDT SUN OCT 18 2015 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT MONDAY... * WINDS...SOUTH TO SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE- FORCE GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND MONDAY MORNING. * WAVES...WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY AND TO 5 TO 8 FEET ON THE LAKE. * A SMALL CRAFT ADVISORY WILL EVENTUALLY BE NEEDED FOR MONDAY AFTERNOON AND EVENING...AFTER WINDS START TO DIMINISH BUT WHILE WAVES ARE STILL HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-182230- /O.CON.KGRB.SC.Y.0068.151019T0500Z-151020T0900Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 929 AM CDT SUN OCT 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM CDT TUESDAY... * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW GALE-FORCE GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND MONDAY MORNING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
898 WHUS73 KGRB 182242 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 542 PM CDT SUN OCT 18 2015 ...INCREASING SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT... .HIGH PRESSURE DRIFTING OFF TO THE EAST COMBINED WITH A COLD FRONT APPROACHING FROM THE NORTHWEST WILL RESULT IN INCREASING SOUTH TO SOUTHWEST WINDS FOR TONIGHT. WINDS WILL BEGIN TO GRADUALLY DIMINISH STARTING MONDAY AFTERNOON...THOUGH IT WILL TAKE LONGER FOR THE WAVES GENERATED BY THE STRONG WINDS TO SUBSIDE. LMZ521-541-190645- /O.CON.KGRB.GL.W.0015.151019T0500Z-151019T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 542 PM CDT SUN OCT 18 2015 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CDT MONDAY... * WINDS...SOUTH TO SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE- FORCE GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND MONDAY MORNING. * WAVES...WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY AND TO 5 TO 8 FEET ON THE LAKE. * A SMALL CRAFT ADVISORY WILL EVENTUALLY BE NEEDED FOR MONDAY AFTERNOON AND EVENING...AFTER WINDS START TO DIMINISH BUT WHILE WAVES ARE STILL HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-190645- /O.CON.KGRB.SC.Y.0068.151019T0500Z-151020T0900Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 542 PM CDT SUN OCT 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM CDT TUESDAY... * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW GALE-FORCE GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND MONDAY MORNING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
813 WHUS73 KGRB 190236 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 936 PM CDT SUN OCT 18 2015 ...INCREASING SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED LATE TONIGHT AND MONDAY... .HIGH PRESSURE DRIFTING OFF TO THE EAST COMBINED WITH A COLD FRONT APPROACHING FROM THE NORTHWEST WILL RESULT IN INCREASING SOUTH TO SOUTHWEST WINDS FOR LATE TONIGHT. WINDS WILL BEGIN TO GRADUALLY DIMINISH STARTING MONDAY AFTERNOON...THOUGH IT WILL TAKE LONGER FOR THE WAVES GENERATED BY THE STRONG WINDS TO SUBSIDE. LMZ521-541-191045- /O.CON.KGRB.GL.W.0015.151019T0500Z-151019T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 936 PM CDT SUN OCT 18 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... * WINDS...SOUTH TO SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE- FORCE GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND MONDAY MORNING. * WAVES...WAVES WILL BUILD TO 4 TO 6 FEET ON THE BAY AND TO 5 TO 8 FEET ON THE LAKE LATE TONIGHT AND CONTINUE INTO MONDAY. * A SMALL CRAFT ADVISORY WILL EVENTUALLY BE NEEDED FOR MONDAY AFTERNOON AND EVENING...AFTER WINDS START TO DIMINISH BUT WHILE WAVES ARE STILL HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-191045- /O.CON.KGRB.SC.Y.0068.151019T0500Z-151020T0900Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 936 PM CDT SUN OCT 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW GALE-FORCE GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND MONDAY MORNING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE LATE TONIGHT AND INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
142 WHUS73 KGRB 190908 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CDT MON OCT 19 2015 ...GUSTY SOUTH SOUTHWEST WINDS AND HIGH WAVES TODAY INTO TONIGHT... .GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TODAY AS A COLD FRONT SAGS SOUTHEAST TOWARD THE AREA. WINDS WILL BEGIN TO DIMINISH THIS AFTERNOON...THOUGH IT WILL TAKE LONGER FOR THE WAVES GENERATED BY THE STRONG WINDS TO SUBSIDE. LMZ521-541-191715- /O.CON.KGRB.GL.W.0015.000000T0000Z-151019T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 408 AM CDT MON OCT 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE- FORCE GUSTS TO 35 KNOTS ARE EXPECTED THIS MORNING. * WAVES...WAVES OF 6 TO 10 FEET ARE EXPECTED ON THE LAKE...WITH WAVES OF 4 TO 6 FEET ON THE BAY. * A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THIS AFTERNOON INTO TONIGHT. ALTHOUGH WINDS WILL START TO DIMINISH...IT WILL TAKE A WHILE FOR THE WAVES TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-191715- /O.CON.KGRB.SC.Y.0068.000000T0000Z-151020T0900Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 408 AM CDT MON OCT 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW GALE-FORCE GUSTS TO 35 KNOTS ARE EXPECTED THIS MORNING. WINDS WILL START TO DIMINISH THIS AFTERNOON. * WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED ON THE BAY...WITH WAVES OF 4 TO 7 FEET ON THE LAKE. THE WAVES WILL SUBSIDE MORE SLOWLY THAN THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
136 WHUS73 KGRB 191509 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1009 AM CDT MON OCT 19 2015 ...GUSTY SOUTH SOUTHWEST WINDS AND HIGH WAVES INTO TONIGHT... .GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TODAY AS A COLD FRONT SAGS SOUTHEAST TOWARD THE AREA. WINDS WILL BEGIN TO DIMINISH THIS AFTERNOON...THOUGH IT WILL TAKE LONGER FOR THE WAVES GENERATED BY THE STRONG WINDS TO SUBSIDE. LMZ521-541-192315- /O.CON.KGRB.GL.W.0015.000000T0000Z-151019T1800Z/ /O.EXB.KGRB.SC.Y.0068.151019T1800Z-151020T0900Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1009 AM CDT MON OCT 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT TUESDAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW GALE-FORCE GUSTS TO 35 KNOTS ARE EXPECTED TO WINDS WILL TO DIMINISH TO 15 TO 35 KTS IN THE AFTERNOON. * WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED ON THE BAY...WITH WAVES OF 5 TO 9 FEET ON THE LAKE. THE WAVES WILL SUBSIDE MORE SLOWLY THAN THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-192315- /O.CON.KGRB.SC.Y.0068.000000T0000Z-151020T0900Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1009 AM CDT MON OCT 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW GALE-FORCE GUSTS TO 35 KNOTS WILL START TO DIMINISH THIS AFTERNOON. * WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED ON THE BAY...WITH WAVES OF 4 TO 7 FEET ON THE LAKE. THE WAVES WILL SUBSIDE MORE SLOWLY THAN THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 18, 3:24 AM CDT, 26 minutes earlier.
Area forecast discussion, Oct 18, 3:24 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 324 AM CDT SUN OCT 18 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 319 AM CDT SUN OCT 18 2015 SUNNY AND A LITTLE WARMER TODAY...THEN BREEZY...WARMER...AND A CHANCE OF SHOWERS FOR THE START OF THE WORK WEEK. LARGE SCALE FLOW ACRS NOAM IS TRANSITIONING TO A SPLIT FLOW REGIME WHICH WILL BE COMPOSED OF A PROGRESSIVE LOWER AMPLITUDE NORTHERN STREAM AND A MORE AMPLIFIED AND SLOWER MOVING SOUTHERN STREAM. AFTER A CHILLY MORNING...TEMPERATURES WILL WARM BACK CLOSE TO SEASONAL NORMALS THIS AFTERNOON. FURTHER WARMING WILL RESULT IN CONSIDERABLY ABOVE NORMAL TEMPS ON MONDAY...THEN TEMPERATURES SHOULD REMAIN NEAR TO MODESTLY ABOVE NORMAL FOR THE REST OF THE PERIOD. THE CHANCES OF PRECIPITATION WILL BE BETTER THAN THIS PAST WEEK. BUT DETERMINING WHEN... WHERE...AND HOW MUCH PCPN WILL FALL IS STILL DIFFICULT GIVEN THE EVOLVING SPLIT FLOW REGIME. && .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 319 AM CDT SUN OCT 18 2015 BAND OF AC ON FAR WRN FLANK OF ERN NOAM UPR TROF WAS OVER FAR NERN WI...AND PREVENTING TEMPS FM FALLING AS EXPECTED IN DOOR COUNTY. NOT THAT IT REALLY MATTERS ANYMORE AS ANYONE WHO WAS GOING TO COVER THEIR PLANTS DID SO LAST NIGHT...BUT WL DROP THE FREEZE WARNING SINCE TEMPS SIMPLY AREN/T BELOW FREEZING. QUIET WEATHER IS EXPECTED TODAY. SFC PRESSURE GRADIENT TIGHTENS TONIGHT...AND APPEARS SUFFICIENT TO KEEP SOME WIND BLOWING ALL NIGHT. SO RAISED MINS SOME FROM PREV FCST. MODELS ALSO HINT THAT ANOTHER BAND OF AC COULD BE SHIFTG ACRS THE AREA AFTER MIDNIGHT. A FRONTAL SYSTEM WL BE APPROACHING THE AREA FM THE NW ON MONDAY. TAIL OF A SHRTWV EMBEDDED IN EVOLVING NRN STREAM ACRS CANADA WL PUSH THROUGH THE AREA DURING THE AFTN. MODELS OFFERED VARYING IDEAS ON THE OVERALL PCPN POTENTIAL WITH THE SHRTWV...AND WHERE ANY PCPN CHCS WOULD BE MAXIMIZED. THE ECMWF HAS BEEN QUITE CONSISTENT FROM RUN TO RUN...SO LEANED IN THAT DIRECTION. MOISTURE WL GRADUALLY BE INCREASING...BUT THERE COULD BE PROBLEMS ACHIEVING SATURATION...ESPECIALLY EARLY. IN TERMS OF THE FCST...THAT MEANT BRINGING SLGT CHC POPS INTO THE FAR NW PART OF THE FCST AREA DURING THE MID-LATE MORNING...THEN GRADUALLY INCREASING POPS AS THEY SHIFT SE DURING THE AFTN. WENT WITH A BLEND OF TOP PERFORMING GUIDANCE PRODUCTS FOR MAX TEMPS...WHICH REALLY WASN/T TOO DIFFERENT FM PREVIOUS FCST. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 319 AM CDT SUN OCT 18 2015 MODELS HAVE BECOME MORE CONSISTENT WITH REGARDS TO AN UPR LOW OVER THE SW CONUS AND AN EWD MOVING SHORTWAVE TROF ACROSS THE NRN TIER OF STATES THRU THE MIDDLE OF THE WEEK. BY THE END OF THE WEEK...A HIGHLY AMPLIFIED PATTERN TO EXIST WITH A DEEP LONGWAVE TROF OVER THE WRN CONUS AND AN UPR RDG OVER E-CNTRL NOAM. THERE WL BE SEVERAL OPPORTUNITIES FOR PCPN ACROSS NE WI WITH THE BEST CHC AT MID-WEEK WITH THE PASSAGE OF THE SHORTWAVE TROF/ASSOCIATED CDFNT. TEMPS APPEAR TO BE AT OR SLIGHTLY ABOVE NORMAL THRU LATE WEEK. AN INITIAL CDFNT TO SLOWLY SAG SWD AND ESSENTIALLY BISECT WI FROM W-CNTRL TO E-CNTRL MON NGT. CANNOT COMPLETELY RULE OUT A FEW SHWRS LINGERING INTO THE EVENING HOURS OVER ERN SECTIONS OF THE FCST AREA...BUT WITH THE LOSS OF DAYTIME HEATING AND WANING INSTABILITY...STILL EXPECT MOST OF MON NGT TO BE DRY. A MIX OF CLOUDS AND STARS WITH COOLER AIR REMAINING WELL NORTH...SHOULD BRING MIN TEMPS TO RANGE FROM 40-45 DEGS NORTH...UPR 40S TO LWR 50S SOUTH. THE CDFNT REACHES SRN WI ON TUE AND BEGINS TO STALL AS IT BECOMES PARALLEL TO THE MEAN FLOW ALOFT. MEANWHILE...AN AREA OF HI PRES WL BE SITUATED OVER WRN ONTARIO FEEDING SOMEWHAT DRIER AIR INT NE WI ON E-NE WINDS. NRN WI MAY SEE MIXED SUNSHINE ON TUE... HOWEVER CNTRL/E-CNTRL WI SHOULD REMAIN MOSTLY CLOUDY WITH THE BOUNDARY JUST TO OUR SOUTH AND A CHC OF SHWRS NOT FAR AWAY. MAX TEMPS WL BE COOLER COMPARED TO MON WITH READINGS IN THE LWR TO MID 50S FAR NORTH...60-65 DEG RANGE SOUTH. THE MEAN FLOW OVER WI IS PROGGED TO BECOME W-SW IN RESPONSE TO A SHORTWAVE TROF PUSHING ACROSS THE NRN PLAINS. THIS SUBTLE CHANGE MAY BE ENUF TO NUDGE THE QUASI-STATIONARY FNT NWD AND WITH MOISTURE POOLING ALONG THE FNT...EXPECT TO BRING A CHC OF SHWRS BACK INTO THE FCST PRIMARILY ACROSS CNTRL/E-CNTRL WI. MAY NEED TO ADD A DEG OR TWO TO THE PREV FCST FOR MIN TEMPS WITH THICKER CLOUD COVER OVERHEAD. LOOK FOR READINGS IN THE MID 30S TO AROUND 40 DEGS NORTH...MID TO UPR 40S SOUTH. SHWR CHCS WL CONT THRU WED AS THE SHORTWAVE TROF AND ASSOCIATED CDFNT SWEEP INTO THE WRN GREAT LAKES REGION. THERE APPEARS TO BE STRONG MID-LEVEL Q-G FORCING AND WHEN COMBINED WITH LIFT FROM THE FNT...WED IS LOOKING LIKE A WET DAY OVER THE AREA. THERE ARE EVEN HINTS BY A FEW MODELS THAT MARGINAL INSTABILITY COULD PRODUCE A CLAP OR TWO OF THUNDER (WON'T INCLUDE IN FCST JUST YET). MAX TEMPS ARE EXPECTED TO BE SIMILAR TO TUE WITH MID 50S FAR NORTH...60-65 DEG RANGE SOUTH. THIS SHORTWAVE TROF IS PROGRESSIVE IN NATURE...THUS PCPN CHCS SHOULD QUICKLY DIMINISH FROM WEST TO EAST WED EVENING. DRIER AIR WL THEN WORK INTO THE AREA LATER WED NGT INTO THU AS AN AREA OF HI PRES BUILDS TOWARD/INTO THE GREAT LAKES. MOSTLY SUNNY CONDITIONS ARE FCST FOR THU WITH TEMPS ABOUT 3 TO 5 DEGS ABOVE NORMAL (LWR TO MID 50S NORTH/MID TO UPR 50S SOUTH). MEAN FLOW IS PROGGED TO BECOME INCREASINGLY MORE AMPLIFIED LATE THIS WEEK AS AN UPR TROF IS CARVED INTO THE WRN CONUS AND UPR RIDGING DEVELOPS OVER THE ERN CONUS. INITIALLY...THIS ALLOWS FOR A BROAD SOUTHERLY FLOW TO EXIST FROM THE DEEP SOUTH TO THE UPR MS VALLEY AND GREAT LAKES ON FRI. IT WL NOT TAKE LONG FOR GULF MOISTURE TO GET PULLED NWD INTO WI AND WITH A CDFNT APPROACHING FROM THE WEST...THERE IS A CHC FOR SHWRS TO MOVE INTO AT LEAST PARTS OF THE FCST AREA. THE CHCS FOR ADDITIONAL SHWRS WOULD CONT INTO AT LEAST FRI NGT AS THE CDFNT MOVES EAST. PROBLEM HERE IS THE TIMING OF THE CDFNT...ALONG WITH A TRAILING SHORTWAVE TROF. MODELS ARE INDICATING VASTLY DIFFERENT TIMING SOLUTIONS ON FRI AND THIS WOULD IMPACT SAT'S FCST AS WELL DUE TO A SLOWER SOLUTION WOULD KEEP PCPN CHCS IN THE FCST. HAVE FOLLOWED MODEL CONSENSUS FOR NOW WHICH LEANS TOWARD THE SLOWER SOLUTION. THIS WOULD BRING CHC POPS TO OUR FCST FROM FRI AND CONT THRU SAT. PLENTY OF UNCERTAINTY HERE AND HOPE FOR BETTER MODEL CONTINUITY IN THE COMING DAYS. TEMPS SHOULD CONT TO RUN SLIGHTLY ABOVE NORMAL THRU THE END OF THE WEEK. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 319 AM CDT SUN OCT 18 2015 THE MAIN AVIATION ISSUE WILL BE THE DEVELOPMENT OF LLWS TONIGHT AS WINDS ALOFT INCREASE ATOP THE NOCTURNAL INVERSION. PLAN TO CARRY LLWS IN ALL TAF SITES STARTING SHORTLY AFTER SUNSET TDA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......KALLAS AVIATION.......SKOWRONSKI
Hazardous weather outlook, Oct 18, 3:32 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 332 AM CDT SUN OCT 18 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 332 AM CDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-191100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 332 AM CDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTH TO SOUTHWEST WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT TONIGHT. GALE FORCE GUSTS ARE LIKELY ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE INTO MONDAY...THEN BEGIN TO SLOWLY DIMINISH STARTING MONDAY AFTERNOON. THERE WILL BE SEVERAL ADDITIONAL OPPORTUNITIES FOR SMALL CRAFT ADVISORIES MID-WEEK AS TWO COLD FRONTS SWEEP THROUGH THE REGION. SKOWRONSKI/KALLAS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:50 AM CDT | Small Craft Advisory | GRB | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.